Relapse going on since Oct. 2014

If it's on your mind and it has to do with multiple sclerosis in any way, post it here.

Relapse going on since Oct. 2014

Postby melaniedillon78 » Sat Jan 02, 2016 9:20 pm

Hi, my name is Melanie. My husband was diagnosed with MS in July of 2015. The only thing is he has had numbness, pins and needles, dizziness, pain, falls, and other symptoms going on since October of 2014. He hasn't felt normal at all. I thought MS was supposed to go into remission. He takes Tecfidera for MS. Then he is on Gabapentin 600mg 4 times a day, Oxycodone 20mg 4 Times a day, Cymbalta 60mg twice a day, Zoloft 100mg once a day, Diclofenac 75 mg twice a day....I think that might be it. He gets no relief, he is in pain all the time. His doctor suggested he start exercising but he can't even walk a few feet without getting dizzy or winded. He has had blackouts and has fallen quite a few times. It even gives him out to take a shower. We don't know what type of MS he has. His Neuro said we would find out over time. He just gets so frustrated with everything. He even talks about how his family would be better off without him because he feels like such a burden.
melaniedillon78
Newbie
 
Posts: 1
Joined: Sat Jan 02, 2016 8:53 pm

Advertisement

Re: Relapse going on since Oct. 2014

Postby Scott1 » Sat Jan 02, 2016 10:17 pm

Hi Melanie,

Gabapentin is used to treat nerve pain from herpes family viruses like shingles.

Oxycodone is a synthetic opoid to treat pain. It has a lot of side effects (see - https://en.wikipedia.org/wiki/Oxycodone)

Cymbalta is a brand name for duloxetine which is a reuptake inhibitor antidepressant . This means they are targeting neurotransmitters in the hope that they hit the right one. That is a very broad brush approach to take.

Zoloft (Sertraline) is also a reuptake inhibitor that selectively targets serotonin, a neurotransmitter. If he was an obsessive-compulsive, had a major depressive disorder or extreme anxiety it would be a useful(?) treatment. (see https://en.wikipedia.org/wiki/Sertraline )

Diclofenac is a non steroidal anti-inflammatory. I hope he has low blood pressure as it can cause hypertension as it can be supplied either as a potassium or a sodium salt. Voltaren also is Diclofenac.

So your husbands doctors are treating him for pain as though he has a herpes family outbreak but not with an antiviral to control the outbreak (eg valacyclovir).

They are potentially elevating his blood pressure with Diclofenac.

They are doping him up with opoids. They are randomly firing shots at neurotransmitters, obviously without understanding they all do different things.

Tecfedira is a rebranded dimethyl fumarate originally called BG 12 and had some application in the treatment of psoriasis. It's action in the treatment of MS is unknown but it is assumed to extend the time between attacks by modulating the T cells Th1 and Th2.

It has a black flag from the FDA (see - http://www.fda.gov/Drugs/DrugSafety/ucm424625.htm ) I do hope the doctors conducted the required screening recommended by the FDA but I doubt it.

Can I urge you to find a completely unrelated group of medical advisors? This is a machine gun approach at its worst. Doctors work in clusters of referees. Get away from this one.

There are plenty of ideas in these pages but just be careful how you unwind this collection in case you trigger an adverse event.

My story, for what it's worth, is here - regimens-f22/topic24019.html

Regards,
User avatar
Scott1
Family Elder
 
Posts: 1024
Joined: Wed Oct 22, 2008 3:00 pm

Re: Relapse going on since Oct. 2014

Postby NHE » Sun Jan 03, 2016 2:39 am

Welcome to ThisIsMS. Did the dizziness symptom start before or after your husband was medicated?
User avatar
NHE
Volunteer Moderator
 
Posts: 4078
Joined: Sat Nov 20, 2004 4:00 pm

Re: Relapse going on since Oct. 2014

Postby CureOrBust » Sun Jan 03, 2016 5:08 am

melaniedillon78 wrote:His doctor suggested he start exercising but he can't even walk a few feet without getting dizzy or winded. He has had blackouts and has fallen quite a few times.
Sorry it's not your main concern, however, I have balance issues, but use a cross-trainer (https://www.google.com.au/search?q=cross+trainer&tbm=isch) to exercise. As the cross trainer has places to hold on with both hands, it allows exercise well beyond your natural ability to balance and makes falling over much less of a possibility.
User avatar
CureOrBust
Family Elder
 
Posts: 3341
Joined: Wed Jul 27, 2005 3:00 pm
Location: Sydney, Australia


Return to General Discussion

 


  • Related topics
    Replies
    Views
    Last post

Who is online

Users browsing this forum: No registered users


Contact us | Terms of Service